Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 89, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 19, 1997, 6:32 PM EDT for Hamilton County, Tennessee. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 1997, 6:32 PM EDT (22:32 UTC)
- Expired
- Apr 19, 1997, 7:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:38 PM EDT | Hail 0.75 | Mowbray, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 192232 RRA SVRMRX TNC065-192330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 632 PM EDT SAT APR 19 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...HAMILTON COUNTY AT 630 PM DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM ABOUT TO ENTER WESTERN HAMILTON COUNTY AND WILL PASS NEAR THE TOWNS OF SODDY-DAISY AND RED BANK BY 650 PM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:54 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 19, 2:54 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 252 PM EDT SAT APR 19 1997 THE SFC LOW IS JUST TO THE NORTH OF TYS ATTM WITH A TRAILING COLD FNT MOVING SWD ACROSS NRN TN. THE WARM FNT AS EXPECTED HAS MADE IT ONLY AS FAR NORTH AS THE CNTRL VLY. THE SFC LOW AND ASSCTD FNTS WL QUICKLY MOVE SEWD INTO THE CAROLINAS THROUGH THE EVE HOURS. BUT FOR ALL INTENTS AND PURPOSES THIS PCPN EVENT IS OVER WITH. KMRX 88D IS NOT SHOWING ANYTHING IN THE CWA ATTM. SOME PATCHY VERY LIGHT SHRAS OR DZ WL STILL BE POSSIBLE THROUGH EARLY EVE. ONLY 20-30% POPS WL BE NEEDED. BLV LOW CLOUDS WL STICK AROUND MOST OF THE NIGHT ESPECIALLY ACROSS NE TN...SW VA AND THE NRN MTNS. AREAS OF FOG WL ALSO BE WIDESPREAD IN THIS RGN. SUNSHINE WL RETURN ON SUNDAY AS WE WL BE IN BETWEEN SYSTEMS. HOWEVER CLOUDS SHOULD ONCE AGAIN INCREASE SUN NIGHT AS THE STATIONARY FNT BEGINS MOVING BACK NWD. CHC POPS WL BE NEEDED "TOWARDS MORNING". THE WARM FNT WL CONTINUE TO BOW NWD THROUGH THE CWA ON MON AS YET ANOTHER STRONG PACIFIC S/W APPROACHES. WITH MORE GULF MOISTURE TO WORK WITH THIS SECOND S/W WL HAVE MORE POTENTIAL FOR HVY RAIN AND SVR WX THAN THE PREVIOUS ONE. A SPLIT OF THE FAN AND FWC^ LOWS LOOK BEST FOR TNT. WOULD GO SLIGHTLY COOLER THAN GUIDANCE FOR SUN AND SUN NIGHT. MONDAY'S HIGHS WL BE QUITE VARIABLE. HIGHS ACROSS NERN AREAS WL AGAIN BE COOLER THAN GUIDANCE BUT THE REMAINDER OF THE RGN WL BE CLOSE TO GUIDANCE. MB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:02 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.